MAUDE Adverse Event Report: COOK INC TRIFORCE¿ PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH

COOK INC TRIFORCE¿ PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56416
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during the middle of a procedure involving reconstruction of the inferior vena cava, via access in the femoral artery, the tip broke off of a triforce peripheral crossing set's sheath.The separated tip was ballooned into the sheath and removed from the patient successfully.Scissors were then used to remove the encapsulated broken tip.There has been no report of any adverse effects to the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
E1: name and address - name: (b)(6).H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during the middle of a procedure involving reconstruction of the inferior vena cava, via access in the femoral artery, the tip broke off of a triforce peripheral crossing set's sheath.The separated tip was ballooned into the sheath and removed from the patient successfully.Scissors were then used to remove the encapsulated broken tip.There has been no report of any adverse effects to the patient.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The tip of the sheath was separated, at approximately 88.5-centimeters from the hub.A document-based investigation evaluation was performed.No related non-conformances or additional complaints were found on the final lot.No non-conformances were noted on sub-assembly lots; however, one additional relevant complaint was found on a device containing the same sub-assembly lot as the complaint device.The product ifu states ¿under fluoroscopic guidance, carefully advance the device to the desired vascular location.Final positioning is accomplished by stepwise, short advances of the wire guide, cxi support catheter, and flexor sheath.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured out of specification.There is no evidence of additional non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A previously closed capa determined that manufacturing and quality control deficiencies contributed to this issue.Corrective actions were implemented 07mar2022; however, the complaint device was manufactured prior to implementation of corrective actions.Based on the information provided and the results of the investigation, cook has concluded that manufacturing and quality control deficiencies contributed to this event; however, the complaint device was manufactured prior to implementation of corrective actions resulting from capa findings.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
TRIFORCE¿ PERIPHERAL CROSSING SET
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16992546
Report Number1820334-2023-00647
Device Sequence Number7039830
Product Code KRA
UDI-Device Identifier00827002564169
UDI-Public(01)00827002564169(17)240817(10)14108806
Combination Product (Y/N)N
PMA/510(K) Number
K170931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2024
Device Model NumberG56416
Device Catalogue NumberKCXS-5.0-35-100-RB-0/0-HC
Device Lot Number14108806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer09/11/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown